Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 36, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 31, 2014, 8:25 PM MDT for Cheyenne County, Colorado. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2014, 8:25 PM MDT (02:25 UTC)
- Expired
- May 31, 2014, 9:30 PM MDT
- In force
- 65 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 81 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2590 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
158
WUUS53 KGLD 010225
SVRGLD
COC017-010330-
/O.NEW.KGLD.SV.W.0036.140601T0225Z-140601T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM MDT SAT MAY 31 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 930 PM MDT
* AT 820 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHEYENNE
WELLS...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHEYENNE WELLS AND ARAPAHOE.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 141 AND 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3867 10247 3890 10258 3905 10205 3872 10204
3871 10205
TIME...MOT...LOC 0225Z 237DEG 30KT 3882 10239
HAIL...1.00IN
WIND...60MPH
$$
0243 follow-up statements
782
WWUS53 KGLD 010241
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
841 PM MDT SAT MAY 31 2014
COC017-010330-
/O.CON.KGLD.SV.W.0036.000000T0000Z-140601T0330Z/
CHEYENNE CO-
841 PM MDT SAT MAY 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHEYENNE COUNTY UNTIL 930 PM MDT...
AT 836 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
CHEYENNE WELLS...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARAPAHOE.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 146 AND 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3891 10254 3905 10205 3904 10205 3884 10205
3873 10243
TIME...MOT...LOC 0242Z 225DEG 29KT 3893 10231
HAIL...1.00IN
WIND...60MPH
$$
024109
WWUS53 KGLD 010254
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
854 PM MDT SAT MAY 31 2014
COC017-010330-
/O.CON.KGLD.SV.W.0036.000000T0000Z-140601T0330Z/
CHEYENNE CO-
854 PM MDT SAT MAY 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHEYENNE COUNTY UNTIL 930 PM MDT...
AT 852 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF ARAPAHOE...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN CHEYENNE COUNTY.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 155 AND 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3895 10240 3905 10205 3884 10205 3884 10206
3882 10230
TIME...MOT...LOC 0255Z 231DEG 28KT 3896 10224
HAIL...1.00IN
WIND...60MPH
$$
024562
WWUS53 KGLD 010312
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
912 PM MDT SAT MAY 31 2014
COC017-010322-
/O.CAN.KGLD.SV.W.0036.000000T0000Z-140601T0330Z/
CHEYENNE CO-
912 PM MDT SAT MAY 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEYENNE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3895 10240 3905 10205 3884 10205 3884 10206
3882 10230
TIME...MOT...LOC 0312Z 231DEG 28KT 3900 10212
$$
024What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 5:52 PM MDT, 2 hours 33 minutes earlier.
Area forecast discussion, May 31, 5:52 PM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 552 PM MDT SAT MAY 31 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 256 PM MDT SAT MAY 31 2014 LATEST WATER VAPOR IMAGERY SHOWS A LARGE AREA OF DRY AIR OVER EASTERN COLORADO AND WESTERN KANSAS. UPPER LEVEL ANALYSIS PLACES A SHORT WAVE TROUGH OVER THE TRI-STATE AREA WITH ANOTHER TROUGH MOVING IN FROM THE WEST. AT THE SURFACE A DRY LINE WAS LOCATED OVER EASTERN COLORADO FROM ROUGHLY LA JUNTA TO LIMON...WHICH IS ALSO WHERE THE WEST EDGE OF THE DRIER AIR ALOFT IS. THE DRY LINE AND MORE MOIST AIR WILL MOVE EAST THROUGH THE AFTERNOON. MEANWHILE FURTHER EAST OVER THE EASTERN PART OF THE AREA ISOLATED TO SCATTERED STORMS HAVE BEGUN TO DEVELOP AHEAD OF A 700MB SHORT WAVE TROUGH. THESE STORMS WILL MOVE EAST THROUGH THE REST OF THE AFTERNOON...AND EVENTUALLY MOVE OUT OF THE AREA BY EVENING. AM NOT ANTICIPATING THESE TO BECOME SEVERE DUE TO LACK OF INSTABILITY AND STRONG LIFT. THIS EVENING ANTICIPATE STORM COVERAGE TO INCREASE ALONG THE DRY LINE AS THE EVENING PROGRESSES. THE BEST LIFT/INSTABILITY WILL BE TIED TO THE SURFACE BOUNDARY. FURTHER EAST THE ENVIRONMENT BECOMES MORE STABLE AND DRIER WITH SUBSIDENCE IN PLACE...SO DO NOT ANTICIPATE THE STORMS LASTING LONG IF THEY MOVE VERY FAR OFF THE BOUNDARY. TOWARD MIDNIGHT THE BEST LIFT SHIFTS SOUTH AS THE 700MB TROUGH ACCOMPANYING THE DRY LINE DEEPENS. RAINFALL CHANCES THEN DECLINE THROUGH THE REST OF THE NIGHT DUE TO DRIER AIR AND SUBSIDENCE MOVING IN AS THE LIFT AND MOISTURE HEAD SOUTH. AM NOT ANTICIPATING ANY WIDESPREAD SEVERE WEATHER THIS EVENING...BUT A FEW SEVERE STORMS ARE CERTAINLY POSSIBLE OVER THE SOUTHWEST PART OF THE AREA WHERE 0-6KM BULK SHEAR IS 35-40KTS AND SURFACE CAPE NEAR 1000 J/KG. HOWEVER STORM MOVEMENT WILL ONLY BE AROUND 10 KTS AND THE PRECIPITABLE WATER IS TWO STANDARD DEVIATIONS ABOVE NORMAL. THESE TWO FACTORS WILL ALLOW HEAVY RAINFALL TO BE VERY LIKELY FOR ANY STORMS THAT DEVELOP. THE OTHER MAIN THREAT WILL BE LARGE HAIL UP TO QUARTER SIZE. SEVERE WIND GUSTS WILL BE MORE LIKELY NORTH OF I-70 WHERE THE AIR IS DRIER AT MIDLEVELS WHICH WOULD HELP WITH EVAPORATIVE COOLING AND POSSIBLY DOWN BURSTS. THE SEVERE THREAT SHOULD END AROUND MIDNIGHT IF NOT BEFORE. SUNDAY A SURFACE TROUGH OF LOW PRESSURE WILL MOVE INTO THE AREA FROM THE NORTHWEST. DUE TO A DRY STABLE ENVIRONMENT OVER THE WEST HALF OF THE AREA...DO NOT BELIEVE STORMS WILL FORM UNTIL THE TROUGH NEARS THE K-25 CORRIDOR DURING THE EARLY AFTERNOON. WITH VERY LITTLE CINH...SURFACE CAPE AROUND 2000-2500 J/KG AND 0-6KM BULK SHEAR OF 40KTS...ANTICIPATE SEVERE THUNDERSTORMS WILL FORM PRIMARILY ALONG THE TROUGH AXIS. AS THE AFTERNOON PROGRESSES THE SURFACE TROUGH WILL GRADUALLY MOVE SOUTHEAST AND STORMS SHOULD MERGE INTO AN MCS CLUSTER. DURING THE MID TO LATE AFTERNOON STRONG 700-300MB FRONTOGENESIS DEVELOPS OVER THE EAST HALF OF THE AREA...WHICH SHOULD FURTHER AID IN HELPING STORM DEVELOPMENT. BEHIND THE TROUGH STORMS SHOULD DIMINISH FAIRLY QUICKLY DUE TO A DRIER MORE STABLE ENVIRONMENT IN PLACE. AHEAD OF THE SURFACE TROUGH THE STRONG LOW LEVEL JET WILL BE ABLE TO MIX TO THE GROUND...ALLOWING WINDS TO GUST TO 40 MPH OR SO. GIVEN THE ACTIVE WEATHER PATTERN WAS NOT ABLE TO DEVOTE MUCH ATTENTION TO THE NEED FOR A WIND ADVISORY. GIVEN THE FAIRLY WIDE SPREAD SEVERE WEATHER EXPECTED FOR THE AFTERNOON DO NOT BELIEVE A WIND ADVISORY WILL RECEIVE MUCH NOTICE ANYWAY AND WOULD BE HARD TO DISTINGUISH FROM THUNDERSTORM OUTFLOWS. MAIN SEVERE WEATHER THREATS FOR SUNDAY AFTERNOON WILL BE VERY LARGE HAIL UP TO 3 INCHES IN DIAMETER AND HEAVY RAINFALL DUE TO THUNDERSTORMS TRAINING ALONG THE TROUGH AXIS. A SECONDARY THREAT WILL BE SEVERE WIND GUSTS AND THE POSSIBILITY OF A TORNADO SINCE STORMS WILL REMAIN CLOSE TO THE TROUGH FOR A LONG TIME DUE TO STORM MOTION BEING PARALLEL TO THE TROUGH. CONSIDERED ISSUING A WATCH FOR FLOODING FOR THE EASTERN COUNTIES...BUT DID NOT HAVE ENOUGH CONFIDENCE AT THIS TIME THE FLOODING WOULD BE WIDESPREAD ENOUGH TO JUSTIFY A WATCH. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 256 PM MDT SAT MAY 31 2014 SUNDAY NIGHT THROUGH TUESDAY...PRECIPITATION CHANCES COME TO AN END SUNDAY NIGHT FROM WEST TO EAST AS UPPER WAVE RESPONSIBLE FROM THEM EXITS THE AREA. PRECIPITATION CHANCES INCREASE AGAIN MONDAY AFTERNOON ACROSS FAR EASTERN COLORADO THEN ACROSS MUCH OF THE REST OF THE AREA MONDAY NIGHT AS ANOTHER WAVE MOVES NORTHEAST ACROSS THE AREA. EXPECT ANOTHER LULL IN ACTIVITY TUESDAY MORNING WITH YET ANOTHER CHANCE OF PRECIPITATION ACROSS THE NORTHERN 1/2 OF THE AREA DURING THE AFTERNOON AS ANOTHER DISTURBANCE MOVES THROUGH WITHIN SOUTHWEST FLOW ALOFT. LOWS THROUGH THE PERIOD ABOVE NORMAL IN THE 50S TO LOW 60S. HIGHS MONDAY GENERALLY LOW TO MID 80S. A BIT MORE COMPLICATED ON TUESDAY WITH LOW 80S NORTH AND LOW TO MID 90S ACROSS THE SOUTH. IF THE NAM IS CORRECT READINGS ACROSS THE SOUTH COULD BE EVEN HOTTER BY SEVERAL DEGREES. TUESDAY NIGHT THROUGH SATURDAY...FORECAST AREA WILL CONTINUE TO HAVE MODEST CHANCES FOR AFTERNOON AND OVERNIGHT THUNDERSTORMS. THE BEST CHANCE AT PRESENT TIME APPEARS TO BE LATE WEDNESDAY NIGHT THROUGH THE DAY THURSDAY AS A WEATHER DISTURBANCE MOVES IN FROM THE NORTHWEST WITH ANOTHER GOOD CHANGE FRIDAY AFTERNOON THROUGH SATURDAY MORNING AS A WEATHER DISTURBANCE MOVES IN FROM THE WEST. LOWS THROUGH THE PERIOD A BIT ABOVE NORMAL WITH 50S TO LOW 60S. HIGHS WEDNESDAY IN THE 80S THEN COOLING SEVERAL DEGREES FOR THURSDAY. LITTLE CHANGE FOR FRIDAY AND SATURDAY WITH MID 70S TO LOW 80S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 541 PM MDT SAT MAY 31 2014 VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD. SHOWERS AND THUNDERSTORMS MOVING THROUGH EASTERN COLORADO SHOULD MAKE IT TO THE KGLD TERMINAL IN THE NEXT COUPLE OF HOURS...SO INLCUDED A TEMPO GROUP FOR KGLD FROM 02Z TO 04Z. FOR KMCK...ONLY HAVE VCSH AT 02Z SINCE STORMS WILL MOST LIKELY WEAKEN THE FURTHER EAST THEY MOVE TONIGHT. THERE WILL BE A BRIEF PERIOD TONIGHT INTO TOMORROW MORNING WITH NO ACTIVE WEATHER...BUT THUNDERSTORM ACTIVITY WILL RAMP UP TOMORROW AFTERNOON. THUNDERSTORMS ARE VERY LIKELY TO DEVELOP OR MOVE OVER KMCK...AND SOMEWHAT LIKELY FOR KGLD. A COLD FRONT MOVING INTO THE PLAINS ALONG WITH GOOD INSTABILITY...GOOD SHEAR...AND LOW LEVEL MOISTURE WILL ALLOW THUNDERSTORMS TO BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND POSSIBLE TORNADOES. ONLY INCLUDED A VCTS FOR KMCK AND KGLD AT THIS TIME SINCE THIS IS FAR OUT IN THE TAF PERIOD. HOWEVER...THE PROBABILITY OF THUNDERSTORMS OVER THE TERMINALS IS HIGH SO THIS SHOULD BE ANTICIPATED AND WILL BE REFLECTED IN LATER TAF ISSUANCES. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JTL LONG TERM...99 AVIATION...ALW
Hazardous weather outlook, May 31, 2:59 PM MDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 259 PM MDT SAT MAY 31 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 259 PM MDT SAT MAY 31 2014 /359 PM CDT SAT MAY 31 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP OVER KIT CARSON COUNTY AND CHEYENNE COUNTIES IN COLORADO MID TO LATE AFTERNOON AND INCREASE IN COVERAGE THROUGH THE EVENING AS THEY SLOWLY MOVE EASTWARD. THE MAJORITY OF THE STORM ACTIVITY SHOULD REMAIN WEST OF A YUMA TO COLBY AND OAKLEY LINE. THE PRIMARY THREATS WILL BE LOCALLY HEAVY RAINFALL AND LARGE HAIL UP TO QUARTER SIZE. A SECONDARY THREAT WILL BE SEVERE WIND GUSTS...PRIMARILY NORTH OF I-70. THE SEVERE THREAT SHOULD END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AFTERNOON THUNDERSTORMS WILL DEVELOP EAST OF THE COLORADO BORDER. SEVERE THUNDERSTORMS WILL BE MORE LIKELY THAN TODAY. THE PRIMARY THREATS WILL BE LARGE HAIL UP 3 INCHES IN DIAMETER AND PROLONGED HEAVY RAINFALL FROM TRAINING THUNDERSTORMS. A SECONDARY THREAT WILL BE SEVERE WINDS AND POSSIBLY A TORNADO. THE MAJORITY OF THE SEVERE WEATHER WILL BE EAST OF HIGHWAY 25. MONDAY THROUGH FRIDAY SEVERE WEATHER WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AS WELL AS SUNDAY AFTERNOON AND EVENING. JTL
In the hours before
Special weather statement, May 31, 5:02 PM MDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
502 PM MDT SAT MAY 31 2014
KSZ029-312330-
GOVE-
602 PM CDT SAT MAY 31 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS...
AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTH OF GOVE...MOVING NORTHEAST AT 10
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3880 10064 3893 10034 3873 10022 3869 10035
3870 10058
TIME...MOT...LOC 2303Z 246DEG 8KT 3876 10049
024Special weather statement, May 31, 5:39 PM MDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 539 PM MDT SAT MAY 31 2014 COZ091-092-010015- CHEYENNE COUNTY-KIT CARSON COUNTY- 539 PM MDT SAT MAY 31 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO AND KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF WILD HORSE...MOVING EAST AT 15 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3911 10262 3889 10263 3893 10304 3911 10303 TIME...MOT...LOC 2339Z 273DEG 14KT 3901 10292 024
Special weather statement, May 31, 7:03 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 703 PM MDT SAT MAY 31 2014 COZ091-KSZ013-027-010130- KIT CARSON COUNTY-SHERMAN-WALLACE- 703 PM MDT SAT MAY 31 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO... SHERMAN COUNTY IN NORTHWEST KANSAS AND WALLACE COUNTY IN WEST CENTRAL KANSAS... AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTH OF KANORADO...MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3934 10170 3912 10165 3908 10214 3926 10217 TIME...MOT...LOC 0103Z 261DEG 21KT 3919 10204 024
Local storm report, May 31, 7:35 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
735 PM MDT SAT MAY 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 13 SW GOODLAND 39.22N 101.88W
05/31/2014 M0.50 INCH SHERMAN KS COCORAHS
HALF INCH HAIL THAT RESULTED IN MINOR LEAF DAMAGE.
&&
ALWSpecial weather statement, May 31, 7:57 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
757 PM MDT SAT MAY 31 2014
COZ092-010230-
CHEYENNE COUNTY-
757 PM MDT SAT MAY 31 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
AT 750 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF KIT CARSON...MOVING EAST AT
25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3875 10280 3889 10237 3863 10229 3861 10243
3861 10273 3861 10275
TIME...MOT...LOC 0158Z 249DEG 23KT 3868 10263
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:57 PM MDT | Special Weather Statement | GLD | Cheyenne | 33 min |
| Jun 1, 12:52 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 38 min |
| Jun 1, 1:14 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 46 min |
| Jun 1, 1:47 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 43 min |
| Jun 1, 2:30 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 45 min |
| Jun 1, 3:58 PM MDT | Special Weather Statement | GLD | Kit Carson | 32 min |
| Jun 1, 4:44 PM MDT | Special Weather Statement | GLD | Kit Carson | 31 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.